Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 35, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at May 9, 2014, 4:43 AM CDT. It took effect at May 9, 2014, 10:00 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2014, 4:43 AM CDT (09:43 UTC)
- In effect from
- May 9, 2014, 10:00 AM CDT
- Expired
- May 10, 2014, 5:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
500 WHUS73 KGRB 090943 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 443 AM CDT FRI MAY 9 2014 ...GUSTY SOUTHWEST WINDS EXPECTED TODAY... .A COLD FRONT WILL PUSH EAST ACROSS THE AREA THIS MORNING...AS A STORM SYSTEM TRACKS INTO CANADA. GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AS THE COLD FRONT CROSSES THE REGION. THE WINDS WILL DIMINISH AFTER SUNSET. LMZ521-522-541>543-091745- /O.NEW.KGRB.SC.Y.0035.140509T1500Z-140510T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 443 AM CDT FRI MAY 9 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. * WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED FROM LATE MORNING THROUGH EARLY EVENING. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
3 follow-up statements
918 WHUS73 KGRB 091513 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1013 AM CDT FRI MAY 9 2014 ...GUSTY SOUTHWEST WINDS EXPECTED TODAY... .A COLD FRONT WILL PUSH EAST ACROSS THE AREA THIS MORNING...AS A STORM SYSTEM TRACKS INTO CANADA. GUSTY SOUTHWEST WINDS ARE EXPECTED TO CONTINUE AS THE COLD FRONT CROSSES THE REGION. THE WINDS WILL DIMINISH AFTER SUNSET. LMZ521-522-541>543-092315- /O.CON.KGRB.SC.Y.0035.000000T0000Z-140510T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1013 AM CDT FRI MAY 9 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THROUGH THE EARLY EVENING. * WAVES...3 TO 5 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
433 WHUS73 KGRB 092019 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 319 PM CDT FRI MAY 9 2014 ...GUSTY SOUTHWEST WINDS EXPECTED THROUGH EARLY TONIGHT... .A COLD FRONT WILL PUSH EAST OF THE REGION BY EARLY THIS EVENING. GUSTY SOUTHWEST WINDS ARE EXPECTED EARLY...BUT WILL DIMINISH BY TONIGHT. LMZ521-522-541>543-100300- /O.CON.KGRB.SC.Y.0035.000000T0000Z-140510T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 319 PM CDT FRI MAY 9 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SOUTHWEST TO WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THROUGH THE EARLY EVENING...THEN SLOWLY SUBSIDE BY TONIGHT. * WAVES...3 TO 5 FEET ON THE LAKE...WILL EASE TO 1 TO 3 FT LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
677 WHUS73 KGRB 100215 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CDT FRI MAY 9 2014 ...GUSTY SOUTHWEST WINDS TO CONTINUE OVERNIGHT... .GUSTY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT...BUT ARE EXPECTED TO EASE LATE. LMZ521-522-541>543-101000- /O.EXT.KGRB.SC.Y.0035.000000T0000Z-140510T1000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 915 PM CDT FRI MAY 9 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CDT SATURDAY... * WINDS...SOUTHWEST TO WEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE...BUT WILL SLOWLY EASE OVERNIGHT. * WAVES...2 TO 4 FEET ON THE LAKE...WILL EASE TO 1 TO 3 FT LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 9, 4:35 AM CDT, 8 minutes earlier.
Area forecast discussion, May 9, 4:35 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 435 AM CDT FRI MAY 9 2014 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 430 AM CDT FRI MAY 9 2014 LINGERING SHOWERS EARLY TODAY...THEN SOME DRY WEATHER BEFORE ANOTHER RAINY PERIOD EARLY NEXT WEEK. ON THE LARGE SCALE ACRS THE CONUS...LNGWV TROF POSN IS LOCATED OVER THE ROCKIES...WITH A DOWNSTREAM RIDGE ARND 80W. PATTERN IS CURRENTLY DEAMPLIFYING AS MAJOR SHRTWV THAT EJECTED OUT OF THE WRN TROF IS BEGINNING TO FLATTEN THE ERN RIDGE. BUT REAMLIFICATION WILL SOON BEGIN AGAIN...EVENTUALLY PEAKING EARLY NEXT WK. THE UPR TROF POSN WL BE OVER THE CENTRAL CONUS BY THEN...BEFORE SHIFTG INTO THE ERN GREAT LAKES RGN BY LATE NEXT WK. THE CURRENT UPR REGIME IS A WET PATTERN FOR THE FCST AREA. THE FINAL BATCHES OF SHRA WITH THE DEPARTING SYSTEM WL LINGER INTO EARLY PART OF THE FCST PERIOD...THEN ANOTHER WET PERIOD IS EXPECTED EARLY NEXT WEEK. ABUNDANT MOISTURE FLOWING NWD OFF THE GULF COMBINED WITH A SLOW MOVING FRONTAL SYSTEM ACRS THE AREA AT THAT TIME SHOULD RESULT IN ABV NORMAL PCPN AMNTS. TEMPS WL START OUT FAIRLY CLOSE TO SEASONAL NORMALS...THEN COOL TO SOMEWHAT BELOW NORMAL AS NWLY UPR FLOW DEVELOPS ACRS THE AREA. && .SHORT TERM...TODAY...TONIGHT...AND SATURDAY ISSUED AT 430 AM CDT FRI MAY 9 2014 WARM FRONT GETTING HUNG UP S OF THE AREA AND A LACK OF SUNSHINE/ HEATING KEPT CONVECTION FM BECOMING TOO WIDESPREAD/STG LATE YDA AND OVERNIGHT. THE LINGERING SHRA ALONG THE FRONTAL BAND WL SHIFT NE AND OUT OF THE AREA THIS MORNING. COLD FRONT ITSELF IS STILL A LITTLE BACK TO THE W...AND WON/T CLEAR THE AREA UNTIL MID-DAY. GIVEN THE WARM START...TEMPS IN THE E SHOULD RISE TO ABV GUIDANCE VALUES. HIGHS ACRS THE W WL PROBABLY OCCUR EARLIER IN THE DAY...WITH READINGS FALLING OFF A LITTLE AS LOWER CLDS AND ISOLD/SCT SHRA MOVE IN AS THE REMNANTS OF THE UPR DEFORMATION ZONE SWING BACK ACRS THAT REGION. SOME SHRA COULD LINGER IN THE N EARLY TNGT...BUT THE MAIN TREND WL BE FOR DECRG CLDS. STUCK WITH A BLEND OF GUIDANCE FOR MINS. ANTICYCLONE WL BE PASSING S OF THE AREA SATURDAY...LEADING TO LOW- LEVEL WLY FLOW. EXPECT PLENTY OF SUNSHINE...THOUGH CLDS WL START TO INCR IN THE SW DURING THE AFTN. WAS TEMPTED TO PULL PCPN CHCS COMPLETELY...BUT WOUND UP KEEPING SLGT CHC OVER THE SW CORNER LATE IN THE DAY. WINDS NEAR THE LAKE WL PROBABLY FLIP TO THE SOUTH DURING THE AFTN...SO MAX TEMPS THERE SHOULD OCCUR DURING THE EARLY AFTN WITH TEMPS FALLING BACK SOME DURING THE LATE AFTN. BUT GIVEN THE WLY FLOW UP UNTIL THAT POINT...MAX TEMPS WL PROBABLY ONLY BE A LITTLE COOLER THAN INLAND LOCATIONS. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY ISSUED AT 430 AM CDT FRI MAY 9 2014 PRECIPITATION CHANCES ARE THE MAIN CONCERN DURING THIS PART OF THE FORECAST. MEDIUM RANGE MODELS HAD A WEAK MID LEVEL RIDGE OVER THE REGION FOR THE LATTER HALF OF THE WEEKEND...BUT STILL SHOWED QPF IN WARM ADVECTION AHEAD OF AN APPROACHING SURFACE LOW MOVING IN FROM THE PLAINS. A MID LEVEL CYCLONE IS FORECAST DEVELOP OVER THE NORTHERN PLAINS AND SLOWLY MAKE ITS WAY ACROSS THE GREAT LAKES REGION DURING THE EARLY PART OF NEXT WEEK ON ITS WAY TOWARD HUDSON BAY. THIS WILL KEEP THE FORECAST AREA IN A GENERAL CYCLONIC FLOW ALOFT. MODELS WERE SHOWING SOME DIFFERENCES IN LOCATION AND MOVEMENT OF THE MID LEVEL CYCLONE AS WELL AS SURFACE FEATURES THAT ARE EXPECTED TO IMPACT THE AREA. THE RESULT IS A FORECAST WITH CHANCES FOR SHOWERS...AND SOME THUNDERSTORMS...FOR MUCH OF THE REST OF THE FORECAST PERIOD. THE MID LEVEL CYCLONE WILL NOT ONLY BRING PLENTY OF CHANCES FOR RAIN...IT WILL ALSO DRAW COLDER AIR INTO THE REGION. HIGH TEMPERATURES ON SUNDAY SHOULD BE NEAR OR SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR...BUT THEY GRADUALLY COOL OFF DURING THE WEEK...WITH HIGHS AROUND 10F DEGREES BELOW NORMAL ON THURSDAY. LOWS ALSO GET CHILLIER...WHICH NECESSITATED THE ADDITION OF SNOW WORDING IN THE FAR NORTHERN PART OF THE FORECAST AREA FROM 06Z TO 12Z ON BOTH THURSDAY AND FRIDAY. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 430 AM CDT FRI MAY 9 2014 CLD BASES ACRS THE FCST AREA WERE GENERALLY VFR OUTSIDE OF PCPN AREAS...AND MVFR WITH THE PCPN. A CONSIDERABLE AREA OF IFR AND VERY LOW-END VFR CIGS WERE BACK TO THE W. THAT WL START TO SHIFT E IN THE WLY FLOW BEHING THE COLD FRONT CROSSING THE AREA. BUT EXPECT SUBSIDENCE AND MIXING TO AT LEAST RAISE THE CLD BASES QUITE A BIT DURING THE DAY...AND POSSIBILY EVEN MIX OUT SOME OF THE CLDS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......MG AVIATION.......SKOWRONSKI
Hazardous weather outlook, May 8, 11:43 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1143 PM CDT THU MAY 8 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1143 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS THE AREA TONIGHT. THE OVERALL RISK OF SEVERE WEATHER HAS DIMINISHED...BUT A FEW OF THE STORMS COULD STILL PRODUCE MARGINALLY SEVERE HAIL AND WIND GUSTS. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY THROUGH TUESDAY. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY TONIGHT DUE TO THE MARGINAL NATURE OF THE SEVERE THREAT. HOWEVER...ANY OCCURRENCES OF HAIL OR WIND GUSTS OVER 40 MPH SHOULD BE REPORTED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-091200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1143 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT. SOME OF THE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. PATCHY DENSE FOG IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE PATCHY DENSE FOG WILL CONTINUE FRIDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE AGAIN EARLY NEXT WEEK. SKOWRONSKI
In the hours before
Special weather statement, May 9, 12:40 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1240 AM CDT FRI MAY 9 2014 WIZ020>022-031-037>040-048>050-073-074-090630- BROWN-CALUMET-DOOR-KEWAUNEE-MANITOWOC-MENOMINEE-NORTHERN OCONTO COUNTY-OUTAGAMIE-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-WAUPACA-WINNEBAGO- 1240 AM CDT FRI MAY 9 2014 ...SPECIAL WEATHER STATEMENT... AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM 20 MILES NORTHWEST OF APPLETON TO 9 MILES SOUTHEAST OF APPLETON...MOVING NORTHEAST AT 50 MPH. SOME OF THESE STORMS MAY PRODUCE PEA TO DIME SIZE HAIL...GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS AS THEY PASS. LOCATIONS IMPACTED INCLUDE... MURPHY CORNER... FIVE CORNERS... DEER CREEK WILDLIFE AREA... MAPLE GROVE... WRIGHTSTOWN... LEEMAN... GREENLEAF... FREEDOM... EMBARRASS... BLACK CREEK... ASKEATON... LITTLE RAPIDS... CHICAGO CORNERS... NAVARINO WILDLIFE AREA... WAYSIDE... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MG
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.